Alert archive / Wyoming / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

May 4, 2021Laramie County, Wyoming

NWS Cheyenne, WY issued this special weather statement at May 4, 2021, 4:04 PM MDT for Laramie County, Wyoming. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 4:04 PM MDT (22:04 UTC)
Expired
May 4, 2021, 4:45 PM MDT
In force
41 min
Issued by
NWS Cheyenne, WY

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 35 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

168 
WWUS85 KCYS 042204
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
404 PM MDT Tue May 4 2021

WYZ118-119-042245-
Central Laramie County-East Laramie County-
404 PM MDT Tue May 4 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LARAMIE COUNTY...

At 404 PM MDT, a strong thunderstorm was located 7 miles south of
Hillsdale, or 15 miles east of Cheyenne, moving east at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

This storm will remain over mainly rural areas of southeastern
Laramie County.

This includes Interstate 80 in Wyoming between mile markers 375 and
393.
 
If outdoors, consider seeking shelter inside a building.

LAT...LON 4106 10458 4116 10457 4119 10421 4110 10420
      4103 10421
TIME...MOT...LOC 2204Z 272DEG 22KT 4110 10449 

$$

Jamski

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at May 4, 2:42 PM MDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 4, 2:42 PM MDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
242 PM MDT Tue May 4 2021

.SHORT TERM...(This evening - Friday)
Issued at 225 PM MDT Tue May 4 2021

Scattered to numerous showers and a few thunderstorms are expected
to continue to impact the area through early this evening as short
wave energy sweeps across the Central Rockies. Weak CAPE values at
or below 500 J/kg and limited vertical shear will keep any chances
for severe convection low, but fairly cool thermal profiles should
support some small hail with stronger updrafts. Shallow inverted-v
profiles & largely unidirectional flow aloft may also support some
risk for wind gusts in excess of 50 MPH. Active northwesterly flow
aloft will persist on Wednesday w/ additional vort energy expected
to translate across the CWA. A few strong storms will be possible,
but the overall severe threat will be low once again. Temperatures
will trend warmer with generally drier conditions Thu/Fri as upper
level ridging builds into the region. H7 temperatures up to +10 to
+12 deg C should support widespread daytime highs in the upper 70s
and lower 80s.

.LONG TERM...(Friday Night - Tuesday)
Issued at 225 PM MDT Tue May 4 2021

Spring has sprung in Saturday's forecast as an unsettled weather
pattern continues for the entire region. An upper level low pushes
into our area from the northwestern and begins to stall bringing
scattered thunderstorms and much need precipitation. With warm
afternoon temperatures reaching the upper 50s to mid 60s on
Saturday, most of the precipitation will start as rain showers
across southeastern Wyoming and the western Nebraska Panhandle.
Gusty winds are expected Saturday afternoon as model guidance
suggests strong temperature advection and strong upper level winds
throughout southeastern Wyoming. Around Saturday evening, these
showers will switch to snow showers Saturday night for areas across
southeastern Wyoming. A rollercoaster of afternoon highs versus
evening lows along with scattered thunderstorms will continue the
rest of the week into Tuesday as high temperatures will reach the
upper 50s then lows in the 30s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1121 AM MDT Tue May 4 2021

All TAF sites across southeastern Wyoming and western Nebraska
Panhandle remain at VFR conditions until Wednesday morning. Brief
periods of MVFR are possible due to thunderstorms in the region
but these storms should move quickly thus it was not included in
the TAF. Thunderstorms will move into southeastern Wyoming
starting 20Z producing OVC skies around 3k ft and gusty winds up
to 30kts. For the Nebraska Panhandle, thunderstorms will push
eastward starting 21Z until 03Z with gusty winds up to 25kts along
with OVC skies. After 03Z, skies will remain OVC to BKN with light
winds around 8-10kts.

&&

.FIRE WEATHER...
Issued at 240 AM MDT Tue May 4 2021

No fire weather concerns this week as the current unsettled weather
pattern will likely continue through Wednesday, with chances for
rain showers and thunderstorms along with cooler temperatures and
high relative humidity. A brief warming and drying trend is expected
Thursday and Friday, but cooler temperatures and additional rainfall
appears likely next weekend through early next week across southeast
Wyoming and western Nebraska. Some snow is possible in the
mountains.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...CLH
LONG TERM...AW
AVIATION...AW
FIRE WEATHER...TJT
Hazardous weather outlook, May 4, 4:39 AM MDT, 11 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
439 AM MDT Tue May 4 2021

WYZ101>119-051045-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
439 AM MDT Tue May 4 2021

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Patchy fog, dense at times, will linger this morning in and around
the mountains of southeast Wyoming. Visibilities may be reduced to
one half mile at times.

Isolated afternoon and evening thunderstorms are possible today. A
few thunderstorms may contain small hail and brief heavy rain.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Widely scattered thunderstorms are possible Wednesday. A few
thunderstorms may contain small hail.

.Spotter information statement...

Spotter activation will not be required.

NEZ002-003-019>021-054-055-095-096-051045-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
439 AM MDT Tue May 4 2021

This hazardous weather outlook is for portions of panhandle
Nebraska.

.DAY ONE...TODAY AND TONIGHT

Isolated afternoon and evening thunderstorms are possible today. A
few thunderstorms may contain small hail and brief heavy rain.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Isolated thunderstorms are possible Wednesday and each day next
weekend.

.Spotter information statement...

Spotter activation will not be required.

In the hours before

Special weather statement, May 4, 1:43 PM MDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
143 PM MDT Tue May 4 2021

WYZ106>108-042015-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-
143 PM MDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN AND
SOUTHEASTERN PLATTE COUNTIES UNTIL 215 PM MDT...

At 143 PM MDT, Doppler radar was tracking a strong thunderstorm near
Slater, or 17 miles southeast of Wheatland, moving east at 35 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Chugwater and Slater.

This includes Interstate 25 in Wyoming between mile markers 54 and
68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4173 10465 4175 10465 4173 10466 4175 10491
      4190 10493 4195 10444 4172 10443
TIME...MOT...LOC 1943Z 263DEG 32KT 4182 10481

Hammer
Special weather statement, May 4, 1:49 PM MDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
149 PM MDT Tue May 4 2021

WYZ116>119-042015-
South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-East Laramie County WY-
149 PM MDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 215
PM MDT...

At 149 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northwest of Hillsdale to 9 miles
southeast of Crystal Lake Campground. Movement was east at 30 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Cheyenne, Pine Bluffs, Burns, South Greeley, Hillsdale, Ranchettes,
Warren AFB, Frontier Park, North Cheyenne, Warren Af Base, Carpenter,
Fox Farm-College and South Greeley High.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 1 and 27.
 Interstate 80 in Wyoming between mile markers 343 and 402.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4143 10481 4136 10406 4100 10406 4100 10527
TIME...MOT...LOC 1949Z 272DEG 28KT 4135 10461 4104 10510

Hammer
Special weather statement, May 4, 2:18 PM MDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
218 PM MDT Tue May 4 2021

NEZ054-WYZ116>119-042100-
Kimball NE-South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-East Laramie County WY-
218 PM MDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIMBALL AND SOUTHEASTERN
LARAMIE COUNTIES UNTIL 300 PM MDT...

At 217 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Hillsdale to 7 miles north of
Natural Fort. Movement was east at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Cheyenne, Pine Bluffs, Burns, South Greeley, Hillsdale, Panorama
Point, Warren AFB, Frontier Park, Warren Af Base, Carpenter,
Ranchettes, Fox Farm-College and South Greeley High.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 1 and 13.
 Interstate 80 in Wyoming between mile markers 353 and 402.
 Interstate 80 in Nebraska between mile markers 1 and 3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4101 10517 4138 10445 4139 10396 4100 10402
TIME...MOT...LOC 2017Z 271DEG 16KT 4133 10447 4106 10497

Hammer/Wilkinson
Special weather statement, May 4, 3:23 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
323 PM MDT Tue May 4 2021

WYZ117-118-042200-
Central Laramie County-South Laramie Range Foothills-
323 PM MDT Tue May 4 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LARAMIE COUNTY...

At 323 PM MDT, a strong thunderstorm was located over Cheyenne,
moving east at 20 mph.

Winds in excess of 40 mph and pea size hail are likely with this
storm.

This storm will remain over mainly rural areas of south central
Laramie County, including the following locations...Fox Farm-College
and South Greeley High.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 6 and 13.
 Interstate 80 in Wyoming between mile markers 358 and 374.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4103 10484 4116 10490 4126 10458 4105 10456
TIME...MOT...LOC 2123Z 256DEG 16KT 4112 10478

Jamski
Special weather statement, May 4, 4:04 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
404 PM MDT Tue May 4 2021

WYZ118-119-042245-
Central Laramie County-East Laramie County-
404 PM MDT Tue May 4 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LARAMIE COUNTY...

At 404 PM MDT, a strong thunderstorm was located 7 miles south of
Hillsdale, or 15 miles east of Cheyenne, moving east at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

This storm will remain over mainly rural areas of southeastern
Laramie County.

This includes Interstate 80 in Wyoming between mile markers 375 and
393.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4106 10458 4116 10457 4119 10421 4110 10420
      4103 10421
TIME...MOT...LOC 2204Z 272DEG 22KT 4110 10449

Jamski

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 1:43 PM MDTSpecial Weather StatementCYSGoshen32 min
May 4, 1:49 PM MDTSpecial Weather StatementCYSLaramie26 min
May 4, 2:18 PM MDTSpecial Weather StatementCYSLaramie42 min
May 4, 3:23 PM MDTSpecial Weather StatementCYSLaramie37 min
May 4, 4:45 PM MDTSpecial Weather StatementCYSAlbany45 min

Nearby

Special Weather Statements in Wyoming, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.